Georgia, 2005

Flood in Georgia, June 25 to 26, 2005

June 25 to 26, 2005 · NWS JAX · 1 event in 1 county or zone

Emergency Management reported 20 homes were flooded in the Camp Pinkny area. 5 hours on Saturday.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency Management reported 20 homes were flooded in the Camp Pinkny area. They had 8.5 inches of rainfall in 4.5 hours on Saturday.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 8:30 AM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 25, 8:30 AM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT SAT JUN 25 2005

.UPDATE (930AM)...NOT MUCH HAS CHANGED PAST COUPLE OF HOURS AS
STRONG SHORTWAVE/VORTICITY MAXIMUM LIES JUST ALONG THE FL/GA BORDER
WITH GUD LIFT/POSITIVE VORT ADVECTION ACRS SERN GA...AND SUBSIDENCE
AND MID/UPPER LEVEL DRYING ACRS NE FL. THIS WILL CONTINUE THROUGH
THE AFTERNOON HOURS WITH NUMEROUS/WIDESPREAD SHOWER/ISOLD TSTM
COVERAGE ACRS SERN GA...WHILE NERN FL WILL CONTINUE WITH ISOLD
SHOWER ACTIVITY UNTIL SCTD SHOWER/TSTM ACTIVITY TRIES TO REDEVELOP
WITH SOME SURFACE HEATING THIS AFTERNOON...ALTHOUGH SUBSIDENCE IS
PROVIDING A FAIRLY GUD CAP...AND IT MAY NOT BE ABLE TO BE OVERCOME
UNLESS TEMPS GET INTO THE MID 80S.

.MARINE...AT THE SURFACE...BROAD SFC LOW DEVELOPMENT HAS TAKEN PLACE
ALONG THE FL EAST COAST...AND HAS BECOME ELONGATED NORTH AND SOUTH
MORE LIKE AN INVERTED TROF AND HAS WEAKENED PRES GRADIENT S OF ST
AUGUSTINE...AND WITH MODEL TRENDS ALLOWING THIS FEATURE TO MOVE
SLOWLY NORTHWARD WITH TIME THIS AFTERNOON...WILL DROP FLAGS SOUTH OF
SGJ AND HOLD WITH SCEC LEVELS OF 4-6 FT SEAS...WHILE NORTH OF
SGJ...SCA CONDS CONTINUE WITH 5-8 FT SEAS AND WINDS ARE NEAR SCA
LEVELS OF 20 KNOTS ACRS THE SERN GA WATERS...WITH MAINLY HIGHER
GUSTS IN EMBEDDED CONVECTION OFF THE GA COAST.

HESS

&&

.UPDATE (8AM)...LARGE AREA OF SUBSIDENCE AND DRYING IN THE MID/UPPER
LEVELS PUSHING NORTHWARD UP THE FLORIDA PENINSULA HAS ALMOST ENDED
PCPN S OF I-10...WHILE A LARGE AREA OF OCCASIONAL LIGHT/MODERATE
RAIN CONTINUES ACRS SERN GA. HAVE UPDATED ZFP TO REFLECT THIS AND
HAVE WORDED ONLY ISOLD SHOWERS THIS MORNING ACRS NE FL...WITH A
RETURN TO SCTD SHOWERS/TSTMS THIS AFTERNOON UNDER PARTLY CLOUDY
SKIES AND SOME SURFACE HEATING.

HESS

&&

.SHORT TERM...ELONGATED TROPICAL WAVE NOTED OFFSHORE SOUTHEAST
FLORIDA AND INTO THE NORTHERN BAHAMAS. STRONG SURFACE RIDGE CONTINUES
WELL TO THE NORTH. BROAD UPPER LOW CURRENTLY EXTENDS FROM THE
NORTHEAST GULF OF MEXICO ACROSS NORTH FLORIDA AND INTO THE
ATLANTIC...WITH SEVERAL VORT LOBES ROTATING AROUND THE EASTERN SIDE
OF THIS FEATURE. IN FACT...ONE OF THESE VORT LOBES IS CURRENTLY
ADVANCING NORTH ACROSS JAX CWA. THIS VORT LOBE COUPLED WITH DEEP
LAYER MOISTURE AND INCREASED LOW-LEVEL LIFT...COMPLIMENTS OF MOISTURE
FLUX CONVERGENCE AND ISENTROPIC LIFTING...IS ENABLING WIDESPREAD
RAINS TO DEVELOP OVER THE COASTAL WATERS EXTENDING INLAND SEVERAL
COUNTIES.

GREATEST RAIN CHANCES THROUGH THE SHORT-TERM WILL OCCUR TODAY AS
DEEP LAYER MOISTURE HOLDS OVER THE AREA WHILE MYRIAD LIFTING
MECHANISMS IMPACT THE REGION. RAIN CHANCES BEGIN TO DECREASE LATE
THIS AFTERNOON FROM THE SOUTH AS AFOREMENTIONED UPPER LOW LIFTS
NORTH-NORTHWEST...WHILE TROPICAL WAVE SPLITS INTO TWO PIECES...ONE
PIECE TRACKING NORTH OVER THE ATLANTIC WATERS...WITH SECONDARY AND
WEAKER PIECE ADVANCING NORTHWEST WHILE MOVING INLAND OVER THE FLORIDA
PENINSULA. THE PROGRESSION OF THESE FEATURES WILL SHIFT MOISTURE
GRADIENT NORTHWARD. TIGHT EASTERLY GRADIENT WILL HOLD OVER THE AREA
TODAY WITH BREEZY CONDITIONS POSSIBLE...ESPECIALLY COASTAL COUNTIES.

BY MIDNIGHT TONIGHT...BROAD UPPER LOW IS FORECAST TO POSITION FROM
THE FLORIDA PANHANDLE NORTHEAST TO THE MIDDLE ATLANTIC REGION...WHILE
NEGATIVE VORTICITY ADVECTION (NVA) WORKS INTO JAX CWA FROM THE SOUTH.
BEST RAIN CHANCES TONIGHT WILL EXIST ACROSS SOUTHEAST GEORGIA.

BY SUNDAY...UPPER LOW WILL HAVE RETREATED WELL TO THE WEST WITH
SUBTROPICAL HIGH BUILDING IN FROM THE EAST. THIS SUBTROPICAL
RIDGE IS THEN FORECAST TO PARK OVER THE WESTERN ATLANTIC...RIDGING
WEST ACROSS THE FORECAST AREA MONDAY AND TUESDAY...RESULTING IN
LOWERING RAIN CHANCES BUT MUCH WARMER DAYTIME TEMPERATURES.

.LONG TERM...SOUTH TO SOUTHEAST FLOW WILL REMAIN IN PLACE FOR
SEVERAL DAYS BEHIND THE EXITING TROPICAL WAVE. THIS SHOULD ALLOW FOR
NEAR CLIMO COVERAGE OF AFTN SHWRS/STORMS EACH AFTERNOON WITH TEMPS
NEAR CLIMO AS WELL.

&&

.MARINE...WINDS HAVE BEEN CONSISTENTLY IN THE 15 TO 20 KNOT RANGE
WITH A RECENT UPWARD TREND AT SAUF1 DUE TO CONVECTION. EXPECT
ADVISORY CONDITIONS TODAY...MAINLY SUE TO SEAS...FOR ALL WATERS.
WILL SPLIT NORTH AND SOUTH TO ACCOUNT FOR IMPROVING RAIN CONDITIONS
TO THE SOUTH. ENTIRE PACKAGE DEPENDENT ON DEVELOPMENT OF LOW...BUT
FOR NOW USED AND BLEND IN THE SHORT TERM AS MODELS HAD GOOD
AGREEMENT AND KEPT NORTHEAST FLOW IN A LITTLE LONER PER THE NAM
LATER IN THE PERIOD. TIDES HAVE BEEN RUNNING CLOSE TO A HALF A FOOT
ABOVE PREDICTED VALUES WHICH PUTS A FEW SITES CLOSE TO MINOR BEACH
EROSION CRITERIA. HIGHEST OF THE TIDES FOR A WHILE HAS PASSED AND
WILL FOREGO ANY HIGH SURF ADVISORIES AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  85  69  89  71 /  70  60  50  30
SSI  82  75  87  75 /  90  60  40  20
JAX  83  72  89  72 /  90  50  40  20
SGJ  83  75  88  75 /  70  50  40  20
GNV  86  70  90  71 /  60  40  40  20
OCF  87  70  91  72 /  60  30  40  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...SMALL CRAFT ADVISORY OUT 60 NM NORTH OF ST AUGUSTINE.
GA...SMALL CRAFT ADVISORY OUT 60 NM.

&&

PUBLIC...ZAPPE
MARINE/FIRE WX...DEESE
Hazardous weather outlook, Jun 25, 4:26 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 AM EDT SAT JUN 25 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
526 AM EDT SAT JUN 25 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE...
...HIGH RISK OF RIP CURRENTS AT AREA BEACHES...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PIVOT NORTH ACROSS THE
AREA TODAY. LOCALLY HEAVY RAINFALL WILL CONTINUE...ESPECIALLY ACROSS
SOUTHEAST GEORGIA AND COASTAL NORTHEAST FLORIDA...WHERE ADDITIONAL
RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES. PLEASE
REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS.

A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE RIVER. PLEASE REFER
TO LATEST FLOOD STATEMENT FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE WILL BE AN ABOVE NORMAL RISK OF RIP CURRENTS SUNDAY AND
CONTINUING INTO EARLY NEXT WEEK. PLEASE REFER TO THE LATEST SURF ZONE
FORECAST.

.SPOTTER INFORMATION STATEMENT...

WHILE NO SEVERE WEATHER IS EXPECTED...SPOTTERS SHOULD BE ON THE
ALERT FOR THE POSSIBILITY OF SHOWERS AND STORMS PRODUCING LOWLAND
FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING TO THE
NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZAPPE

Event by event

1 flood. Local standard time, as filed.

Flood, Charlton

When
June 25, 1:00 PM EST to June 26, 1:00 AM EST
Where
Charlton forecast zone
Reported by
EMERGENCY MANAGER

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453872.